Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS North Platte, NE

June 7, 2005Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2005, 7:46 PM MDT for Cherry County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 7:46 PM MDT (01:46 UTC)
Expired
Jun 7, 2005, 8:28 PM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:45 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 080146
SVRLBF
NEC031-080245-
/O.NEW.KLBF.SV.W.0201.050608T0146Z-050608T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM MDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 845 PM MDT

* AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERRIMAN...OR ABOUT 21 MILES SOUTH OF MARTIN...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIMAN BY 755 PM MDT
  ELI BY 830 PM MDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4297 10195 4274 10193 4274 10125 4297 10129

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 080158
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT TUE JUN 7 2005

NEC031-080245-
/O.CON.KLBF.SV.W.0201.000000T0000Z-050608T0245Z/
CHERRY NE-
757 PM MDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM MDT FOR NORTH
CENTRAL CHERRY COUNTY...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF ELI TO 12 
MILES SOUTH OF MERRIMAN...MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELI BY 815 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN NEBRASKA.

LAT...LON 4298 10178 4271 10183 4275 10125 4298 10130

$$

KAR
000 
WWUS53 KLBF 080228
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT TUE JUN 7 2005

NEC031-080236-
/O.CAN.KLBF.SV.W.0201.000000T0000Z-050608T0245Z/
CHERRY NE-
826 PM MDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY IS
CANCELLED...


THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO 
LONGER POSED A SEVERE WEATHER THREAT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN NEBRASKA.

LAT...LON 4298 10178 4271 10183 4275 10125 4298 10130

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:35 AM MDT, 17 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 2:35 AM MDT, 17 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT TUE JUN 7 2005

.DISCUSSION...
CONVECTION...STRONG TO SEVERE AT TIMES...CONTINUES ACROSS NORTHERN
CWA EARLY THIS AM AS LLVL JET...EXITING WAVE...AND SFC FRONT COMBINE
FOR FORCING. JET SHIFTIN SW ACCORDING TO MCK PROFILER AND EXPECT
CONVECTION TO REMAIN ACROSS NE CWA THROUGH SUNRISE BEFORE ENDING.
FRONT LINED UP WITH UPPER FLOW AND CONVECTION HAS NOT FORCED IT MUCH
FARTHER EAST THEN NAM FCST ATTM. THIS FRONT IS EXPECTED TO LIFT BACK
TO THE NORTH TODAY AS UPPER LOW APPROACHES NORTHERN ROCKIES AND
CYCLOGENESIS OCCURS OVER BLACK HILLS REGION THIS AFTERNOON. THIS
WILL BE FOCUS FOR INITIATION OF NEXT ROUND OF SVR WX. BEST CHANCES
AGAIN TODAY WILL BE ACROSS NORTHERN CWA AND POINTS NORTH AS THIS LOW
PUSHES ACROSS SD. WINDS BACKED ACROSS FAR NORTHERN CWA WHICH WILL
HELP WITH SHEAR PROFILE...LOOKS LIKE NORTHEAST CWA WILL HAVE 3-4K OF
CAPE TO WORK SO HIGHEST POPS NORTH TAPERING TO THE SOUTH WHERE
STRONGER CAP WILL BE IN PLACE THANKS TO WARMING MID LEVEL TEMPS. AS
LOW PUSHES EAST STRONGER FRONT WILL BE PUSHED ACROSS CWA FROM NW TO
SE AND EXPECT THIS TO BE ANOTHER FOCUS FOR THUNDERSTORM CHANCES
FARTHER SOUTH. EXPECT ANOTHER WARM DAY WITH SOUTHERLY FLOW IN PLACE
WITH NAM 2M TEMPS AS FIRST GUESS...LOWERED SLIGHTLY WITH LLVL FLOW
BACKED SLIGHTLY SOUTHEAST. SHORT BREAK WEDNESDAY WITH SFC HIGH IN
PLACE AND WINDS POINTED INTO THE FRONT RANGE. HOWEVER OVERNIGHT RR
OF JET MOVES OVHD WITH MID LEVEL WAVE PUSHING OUT OF COLORADO WITH
SOUTHERN CWA IN BETTER ISENTROPIC REGION SO PLACED IN CHANCE POPS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 7, 3:00 PM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE JUN 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
400 PM CDT TUE JUN 7 2005

...TORNADO WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A COLD FRONT WILL SLOWLY MOVE ACROSS THE OUTLOOK AREA TONIGHT.
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR THUNDERSTORM
ACTIVITY WILL BE NORTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES ARE
POSSIBLE DURING THE EVENING HOURS...ESPECIALLY NEAR THE NEBRASKA AND
SOUTH DAKOTA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL BECOME NEARLY STATIONARY OVER THE OUTLOOK AREA
BY WEDNESDAY AND THURSDAY WITH A SLIGHT RISK FOR SEVERE
THUNDERSTORMS EACH DAY...MAINLY ALONG AND SOUTH OF HIGHWAY 2.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY...WITH AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST EJECTING
ENERGY ACROSS THE NORTHERN PLAINS THROUGH THE PERIOD. THE SEVERE
THREAT WILL CONTINUE TO BE MONITORED AND UPDATED AS THE TIME PERIOD
NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING ACROSS NORTHWEST
NEBRASKA AND MAY BE REQUIRED ACROSS THE REMAINDER OF THE OUTLOOK AREA
TONIGHT. SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE FOR WEDNESDAY AND
THURSDAY DURING THE AFTERNOON AND EVENING HOURS.

MASEK

In the hours before

Special weather statement, Jun 7, 2:42 PM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT TUE JUN 7 2005

NEZ004>006-008-094-080502-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-SHERIDAN NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...AINSWORTH...GORDON...HAY SPRINGS...
RUSHVILLE...SPRINGVIEW AND VALENTINE
342 PM CDT TUE JUN 7 2005

TORNADO WATCH NUMBER 428 IS IN EFFECT FOR THE FOLLOWING NORTH CENTRAL
AND NORTHWEST NEBRASKA COUNTIES...
BROWN......CHERRY...KEYA PAHA AND SHERIDAN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

SPRINGER
Special weather statement, Jun 7, 2:51 PM MDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT TUE JUN 7 2005

NEZ004>006-008-094-080500-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-SHERIDAN NE-
WESTERN CHERRY NE-
INCLUDING THE CITIES OF...AINSWORTH...GORDON...HAY SPRINGS...
RUSHVILLE...SPRINGVIEW AND VALENTINE
351 PM CDT TUE JUN 7 2005

TORNADO WATCH NUMBER 428 IS IN EFFECT UNTIL MIDNIGHT CDT (11 PM MDT)
FOR THE FOLLOWING NORTH CENTRAL AND NORTHWEST NEBRASKA COUNTIES...

BROWN...CHERRY...KEYA PAHA AND SHERIDAN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:22 PM MDTSevere Thunderstorm WarningLBFRock38 min
Jun 7, 10:57 PM MDTSevere Thunderstorm WarningLBFRock29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.